MAUDE Adverse Event Report: CORDIS US. CORP BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS

CORDIS US. CORP BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 502402B
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when attempting to obtain the first myocardial sample in the right ventricle with a 7f 50cm 2.2mm jaw bipal biopsy forceps, a bite was made but it was reported that the jaws would not open after making the initial bite into the right ventricle and the device was stuck to the right ventricle which was confirmed under fluoroscopy.The device was able to be manipulated and removed with the sample still held within the jaws of the forceps.After removal of the device, an attempt to open the jaws was made on the back table, but the jaws would not open.The patient was in stable condition after the procedure and a follow up echocardiogram was performed to confirm there were no other complications.This was during a post-transplant myocardial biopsy in which the right internal jugular vein was used for access.There was no tortuosity or calcification of the access vessel.The device was prepped per the instructions for use (ifu) and there was never an attempt to shape the device.Additionally, the jaws of the device were tested prior to insertion and there were no apparent issues at this time.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when attempting to obtain the first myocardial sample in the right ventricle with a 7f 50cm 2.2mm jaw bipal biopsy forceps, a bite was made but it was reported that the jaws would not open after making the initial bite into the right ventricle.The device was stuck to the right ventricle, which was confirmed under fluoroscopy.The device was able to be manipulated and removed with the sample still held within the jaws of the forceps.After removal of the device, an attempt to open the jaws was made on the back table, but the jaws would not open.The patient was in stable condition after the procedure and a follow up echocardiogram was performed to confirm there were no other complications.This was during a post-transplant myocardial biopsy in which the right internal jugular vein was used for access.There was no tortuosity or calcification of the access vessel.The device was prepped per the instructions for use (ifu) and there was never an attempt to shape the device.Additionally, the jaws of the device were tested prior to insertion and there were no apparent issues at this time.The device was not available to be returned for analysis.A product history record (phr) review of lot n0922314 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿jaws-open/close difficulty¿ and ¿biopsy forceps-withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause of the issue experienced by the customer could not be determined.Based on the information available for review, procedural/handling factors may have contributed to the issue reported as damage to the biopsy forceps can impair the opening/closing function of the jaws.As standard use of the device, it is recommended to check if the jaws of the biopsy forceps are opening and closing properly prior to use in the patient.As cautioned by the instructions for use, which is not intended as a mitigation, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the forceps.¿ neither the phr review nor the information available suggests a design or manufacturing-related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, when attempting to obtain the first myocardial sample in the right ventricle with a 7f 50cm 2.2mm jaw bipal biopsy forceps, a bite was made but it was reported that the jaws would not open after making the initial bite into the right ventricle and the device was stuck to the right ventricle which was confirmed under fluoroscopy.The device was able to be manipulated and removed with the sample still held within the jaws of the forceps.After removal of the device, an attempt to open the jaws was made on the back table, but the jaws would not open.The patient was in stable condition after the procedure and a follow up echocardiogram was performed to confirm there were no other complications.This was during a post-transplant myocardial biopsy in which the right internal jugular vein was used for access.There was no tortuosity or calcification of the access vessel.The device was prepped per the instructions for use (ifu) and there was never an attempt to shape the device.Additionally, the jaws of the device were tested prior to insertion and there were no apparent issues at this time.The device was not returned as expected.

Brand Name
BF BIPAL 7F 50CM 2.2MM JAW
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16538508
Report Number1016427-2023-05444
Device Sequence Number6452897
Product Code DWE
UDI-Device Identifier20705032054956
UDI-Public(01)20705032054956(17)250831(10)N0922314
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number502402B
Device Catalogue Number502402B
Device Lot NumberN0922314
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight87 KG